Alabama, 2010Damaging Wind in Alabama, July 29, 2010
July 29, 2010 · NWS HUN · 1 event in 1 county or zone
A severe thunderstorm downed trees and power lines in western Limestone County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $35,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A severe thunderstorm downed trees and power lines in western Limestone County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jul 29, 10:52 AM CST, 1 hour 18 minutes earlier.
Area forecast discussion, Jul 29, 10:52 AM CST, 1 hour 18 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1152 AM CDT THU JUL 29 2010
.UPDATE...FOR 18Z TAFS.
&&
.AVIATION...
MVFR CIGS CURRENTLY OVER KHSV AND JUST SOUTH OF KMSL. EXPECT CURRENT
VFR CIGS AT KMSL TO LOWER INTO MVFR REALM OVER THE NEXT 1 TO 2
HOURS. AT BOTH LOCATIONS...EXPECT THIS TO CONTINUE AND POSSIBLY
DIP INTO IFR CIG OR VSBY LEVELS IF TSRA DIRECTLY AFFECTS ONE OF
THE TAF SITES. TSRA ACTIVITY IS EXPECTED TO BE WIDELY SCATTERED...SO
ONLY INCLUDED MVFR CIGS AND CB FOR NOW. BY EVENING...EXPECT CIGS
TO IMPROVE TO VFR AT BOTH LOCATIONS. SOME PATCHY FOG LOOKS
POSSIBLE...ESPECIALLY IF RAINFALL AFFECTS EITHER SITE...THEREFORE
PUT IN SOME LOWER VSBYS AROUND DAYBREAK ON FRIDAY.
&&
.PREV DISCUSSION... /ISSUED 1026 AM CDT THU JUL 29 2010/
UPDATE...TO RAISE TEMPERATURES SLIGHTLY AND ADJUST SKY COVER.
DISCUSSION...
MAIN COLD FRONT CONTINUES TO BE WELL NORTH OF THE AREA OVER
SOUTHERN KY EASTWARD INTO SOUTHERN VA. A FEW BOUNDARIES EXTEND
SOUTHEAST FROM THIS FRONT. ONE EXTENDS SOUTH FROM NORTHEASTERN TN
INTO NORTHEASTERN AL TOWARDS TUPELO. SCATTERED TO TO BROKEN CB IS
ALREADY FORMING...ESPECIALLY IN NORTHEASTERN AL AT THIS HOUR.
BELIEVE WIDELY SCATTERED SHOWER AND THUNDERSTORMS WILL DEVELOP
ALONG AND EAST OF THIS BOUNDARY AND OVER NORTHWESTERN AL.
MICROBURST THREAT DOES NOT LOOKS TOO HIGH GIVEN WEAK WIND FIELD
AND LACK OF A DEEP LAYER OF DRY AIR ALOFT. HOWEVER...A FEW
STRONGER STORMS COULD DEVELOP PRODUCING GUSTY WINDS TO 40 MPH AND
HEAVY RAINFALL RATES.
OVERALL RAISED TEMPERATURES...SINCE MODELS SEEM TO BE OVERDOING
CLOUD COVER SO FAR.
PREV DISCUSSION... /ISSUED 628 AM CDT THU JUL 29 2010/
AVIATION...
VFR WEATHER SHOULD PREVAIL THROUGH THE MORNING HOURS.
TCU/CB DEVELOPMENT IS EXPECTED DURING THE AFTERNOON. HAVE NOTED
VCTS AT THE KMSL AIRPORT AFTER 19Z...WITH CB FOR KHSV. CONDITIONS
SHOULD IMPROVE AFTER SUNSET...WITH VFR WEATHER EXPECTED THROUGH
THE LATE NIGHT. HOWEVER...HAVE NOTED MVFR FOG FROM 10-12Z AT
KMSL...ESPECIALLY IF THEY RECEIVE MEASURABLE RAINFALL.
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&
PREV DISCUSSION...20
DISCUSSION...20
Hazardous weather outlook, Jul 29, 11:55 AM CST, 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1255 PM CDT THU JUL 29 2010
ALZ001>010-016-TNZ076-096-097-300400-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
1255 PM CDT THU JUL 29 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.
.DAY ONE...THIS AFTTERNOON AND TONIGHT...
SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON...AS BOUNDARIES
FROM CONVECTION NORTH OF THE REGION INTERACT IN A MOIST AND UNSTABLE
AIRMASS ACROSS THE TENNESSEE VALLEY...ESPECIALLY ACROSS NORTHWESTERN
ALABAMA. THE PRIMARY THREAT FROM THE STRONGER STORMS INCLUDES
GUSTY WINDS...DANGEROUS LIGHTNING AND BRIEF HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
HOT AND HUMID CONDITIONS WILL PREVAIL THROUGH THE MIDDLE OF NEXT
WEEK. HIGH TEMPERATURES WILL WARM INTO THE UPPER 90S...WITH HEAT
INDEX VALUES BETWEEN 105 AND 110. A HEAT ADVISORY MAY BE REQUIRED
FOR THE WEEKEND AND EARLY NEXT WEEK. CAUTION IS ADVISED FOR THOSE
PARTICIPATING IN OUTDOOR ACTIVITIES THIS WEEKEND AND NEXT WEEK.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT ANTICIPATED AT THIS TIME.
20
In the hours before
Special weather statement, Jul 29, 10:51 AM CST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1151 AM CDT THU JUL 29 2010
ALZ001-291715-
LAUDERDALE-
1151 AM CDT THU JUL 29 2010
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LAUDERDALE COUNTY UNTIL
1215 PM CDT...
AT 1150 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR LEXINGTON...MOVING SOUTHEAST AT 15 MPH.
WINDS UP TO 40 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
GREEN HILL.
KINGTOWN.
WHITEHEAD...ELGIN.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3492 8721 3481 8741 3496 8752 3502 8739
3502 8736
TIME...MOT...LOC 1650Z 325DEG 12KT 3495 8741
20Special weather statement, Jul 29, 11:33 AM CST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1233 PM CDT THU JUL 29 2010
ALZ005-291800-
LIMESTONE-
1233 PM CDT THU JUL 29 2010
...SIGNIFICANT WEATHER ADVISORY FOR LIMESTONE COUNTY UNTIL 100 PM
CDT...
AT 1233 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR ELKMONT...MOVING SOUTHEAST AT 15 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS ARE EXPECTED
WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
ELKMONT.
CARTWRIGHT.
ATHENS.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3485 8685 3476 8704 3497 8714 3497 8704
3498 8696
TIME...MOT...LOC 1733Z 336DEG 13KT 3492 8700
KTWSpecial weather statement, Jul 29, 11:41 AM CST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1241 PM CDT THU JUL 29 2010
ALZ005-291830-
LIMESTONE-
1241 PM CDT THU JUL 29 2010
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LIMESTONE COUNTY UNTIL
130 PM CDT...
AT 1241 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR CAIRO...MOVING SOUTHEAST AT 10 MPH.
WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
CAIRO.
COXEY.
RIPLEY.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3493 8712 3479 8701 3474 8717 3475 8717
3475 8718 3482 8722 3489 8721
TIME...MOT...LOC 1740Z 327DEG 8KT 3486 8714
KTWThunderstorm Wind, Limestone
- When
- July 29, 12:10 PM CST to 12:20 PM CST
- Where
- Limestone County, 0.08 mi ESE of Union Hill
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $35,000
- Reported by
- Emergency Manager
- Coordinates
- 34.970, -87.199
Winds knocked down approximately 25 trees along Sugar Creek Estates Road. Downed trees and tree limbs tore down several power lines, some of which fell on some vehicles.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Mississippi, July 29 to 31, 20101 death · 22 events
- Heat in Tennessee, July 29 to 31, 20101 death · 20 events
- Heat in Illinois, July 29, 20101 death · 1 event
- Hail and Damaging Wind in South Dakota, July 29, 2010$1.6 million · 2.5 in hail · 6 events
- Hail and Damaging Winds in South Dakota, July 29, 2010$1.5 million · 1 in hail · 3 events
- Tornado and Dust Storm in Arizona, July 29, 20101 injured · $64,000 · EF1 · 10 events
- Hail and Damaging Winds in North Carolina, July 29, 2010$303,000 · 1 in hail · 7 events
- Hail and Damaging Winds in North Dakota, July 29, 2010$178,000 · 2.5 in hail · 17 events
- Flash Flooding and Heavy Rain in South Dakota, July 29 to 30, 2010$250,000 · 6 events
- Hail and Damaging Winds in Virginia, July 29, 2010$60,000 · 1 in hail · 28 events
- Lightning Strikes in Florida, July 29, 20101 injured · $45,000 · 3 events
- Damaging Winds in Tennessee, July 29 to 31, 2010$60,000 · 55 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 247947.